Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 263, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 2, 2008, 8:25 AM CDT for Van Zandt County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2008, 8:25 AM CDT (13:25 UTC)
- Expired
- May 2, 2008, 9:17 AM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 137 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2271 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 5:57 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 2, 5:57 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 557 AM CDT FRI MAY 2 2008 .AVIATION... WDLY SCT SHRA/TSRA SHOULD BE PAST KAFW/KFTW/KDFW BY 12Z ISSUANCE...BUT MAY NEED TO LINGER AT LEAST 1/2-1 HR AT KDAL/KACT TO BEGIN THE 12Z TAF FCSTS...A PRE-FRONTAL TROUGH SHIFTS E OF I-35 CORRIDOR...WITH CD FNT ABOUT 30-40 NM BEHIND IT. WNDS SHIFTING SW ARND 15KTS BEHIND PRE-FRONTAL TROF...THEN GOING NW 16-19 KTS WITH GSTS TO NEAR 25 KTS BEHIND CD FNT. WILL MAKE MINOR ADJUSTMENTS TO THESE VARIABLES. AFTR 14Z OR SO...ALL CD FNT AND ASSOCIATED SCT SHRA/TSRA TO BE E OF ALL N TX TAF SITES...WITH GSTY NW WNDS 15-20 KTS THIS MORNING...BACKING WLY TO ARND 10 KTS BY 21Z THIS AFTN UNDER SKC/VFR CONDS. SECONDARY CD FNT COMES IN TNGT BY 06Z WITH INCREASING N/NWLY WNDS 15-20 KTS WITH LOCALLY HIGHER GSTS ONCE AGAIN IN LATTER 6 HRS OF TAF FCSTS. && .PREV DISCUSSION... /ISSUED 550 AM CDT FRI MAY 2 2008/ UPDATE... EXTENDED LOW POPS A BIT WEST OF I-35 BASED ON WIDELY SCATTERED THUNDERSTORMS WEST OF WACO. NO OTHER CHANGES TO GRIDDED/TEXT FORECASTS. 07/BB DISCUSSION... 353 AM CDT INTENSE CYCLONE AT THE SURFACE AND AT UPPER LEVELS CONTINUES TO MOVE EAST AS AN ASSOCIATED COLD FRONT CONTINUES PUSHING SOUTHEAST INTO NORTH TEXAS THIS MORNING. HAVE KEPT CHANCE CATEGORY POPS GENERALLY ALONG AND EAST OF INTERSTATE 35 THIS MORNING AND ACROSS SE COUNTIES FROM 18Z-21Z/1 PM-4 PM CDT AS FRONT SHOULD BE CLEAR OF THIS AREA AFTER 21Z. ALTHOUGH CAP WEAKENED OVERNIGHT...THUNDERSTORM COVERAGE AHEAD/ALONG FRONT REMAINS MOSTLY ALONG RED RIVER IN CLOSER PROXIMITY TO BETTER LARGE-SCALE ASCENT...ALTHOUGH A FEW SHOWERS WERE LOCATED JUST WEST OF METROPLEX. GIVEN MUCAPES OF 3000 J/KG AHEAD OF FRONT AND SUFFICIENT DEEP-LAYER SHEAR...WILL CONTINUE TO MENTION POTENTIAL FOR STRONG/SEVERE STORMS AHEAD OF FRONT TODAY IN HWO. ANOTHER WIND SHIFT DROPS SE ACROSS AREA TONIGHT WITH SURFACE RIDGE FOLLOWING SATURDAY/SUNDAY. LOW-LEVEL MOISTURE RETURN BEGINS SUNDAY AFTERNOON AHEAD OF NEXT SYSTEM WHICH IS HANDLED QUITE DIFFERENTLY BY EACH MODEL. GFS CONTINUES TO DEVELOP A SLOW-MOVING CUTOFF LOW WEST OF BAJA PENINSULA MONDAY BEFORE IT GRADUALLY OPENS INTO A PROGRESSIVE SYSTEM ACROSS TEXAS BY WEDNESDAY NIGHT. THE ECMWF AND CANADIAN MODELS ARE MORE PROGRESSIVE...WITH THE CANADIAN THE WEAKER OF THE TWO. HAVE KEPT POPS LOW MONDAY THROUGH THURSDAY GIVEN UNCERTAINTIES...BUT ONE OR MORE EPISODES OF STRONG TO SEVERE STORMS ARE POSSIBLE DURING THE UPCOMING WEEK. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 54 73 50 78 / 20 5 5 0 5 WACO, TX 83 53 75 53 80 / 20 5 10 0 5 PARIS, TX 75 51 71 48 76 / 30 10 0 0 5 DENTON, TX 79 49 72 46 78 / 20 5 0 0 5 MCKINNEY, TX 80 51 71 46 77 / 20 5 0 0 5 DALLAS, TX 81 56 73 53 79 / 20 5 5 0 5 TERRELL, TX 80 56 74 50 79 / 20 10 5 0 5 CORSICANA, TX 82 57 74 53 78 / 20 10 5 0 5 TEMPLE, TX 82 59 75 54 79 / 20 5 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/07/05
Hazardous weather outlook, May 2, 4:30 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT FRI MAY 2 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 430 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS THROUGH MID AFTERNOON EAST OF A PARIS TO ROCKWALL TO CENTERVILLE LINE. THE SEVERE WEATHER THREAT WILL END BY LATE AFTERNOON AS A COLD FRONT MOVES EAST AND SOUTH OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN UPPER LEVEL STORM SYSTEM APPROACHING FROM THE WEST DURING THE UPCOMING WEEK WILL COMBINE WITH RETURNING LOW-LEVEL MOISTURE TO RESULT IN INCREASING THUNDERSTORM CHANCES MONDAY THROUGH THURSDAY. THE EXACT TIMING REMAINS UNCERTAIN...BUT THE POTENTIAL EXISTS FOR ONE OR MORE EPISODES OF SEVERE THUNDERSTORMS DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE SLIGHT RISK AREA THROUGH MID AFTERNOON. 07
In the hours before
Special weather statement, May 2, 2:31 AM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
231 AM CDT FRI MAY 2 2008
TXZ091-092-102-103-020800-
MONTAGUE TX-COOKE TX-WISE TX-DENTON TX-
231 AM CDT FRI MAY 2 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
COOKE COUNTY
NORTHWESTERN DENTON COUNTY
SOUTHEASTERN MONTAGUE COUNTY
NORTHEASTERN WISE COUNTY
AT 231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST
OF ARDMORE TO 8 MILES NORTHEAST OF NOCONA TO 8 MILES SOUTHWEST OF
NOCONA...MOVING SOUTHEAST AT 41 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE CALLISBURG...
GAINESVILLE...LINDSAY...MUENSTER...SANGER...ST. JO AND FORESTBURG.
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF...HEAVY RAINFALL...
PEA-MARBLE SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED
FROM THESE STORMS.
IF THIS LINE OF STORMS INTENSIFIES...A SEVERE WEATHER WARNING MAY BE
NEEDED.
LAT...LON 3392 9750 3384 9744 3391 9719 3388 9716
3377 9719 3373 9714 3374 9710 3386 9708
3387 9700 3381 9693 3368 9693 3330 9724
3326 9745 3362 9787
TIME...MOT...LOC 0731Z 316DEG 36KT 3399 9734 3377 9754
3361 9768Special weather statement, May 2, 3:03 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
303 AM CDT FRI MAY 2 2008
TXZ091>093-020830-
MONTAGUE TX-GRAYSON TX-COOKE TX-
303 AM CDT FRI MAY 2 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
COOKE COUNTY
WESTERN GRAYSON COUNTY
SOUTHEASTERN MONTAGUE COUNTY
AT 303 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF
ARDMORE TO 15 MILES EAST OF BOWIE...MOVING EAST AT 45 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE CALLISBURG...
COLLINSVILLE...GAINESVILLE...LINDSAY...MUENSTER...POTTSBORO...ST.
JO...WHITESBORO AND FORESTBURG.
PEA-SIZED HAIL...BRIEF HEAVY RAIN...AND WIND GUSTS TO 40 MPH CAN BE
EXPECTED FROM THESE STORMS.
IF THIS STORM LINE OF STORMS INTENSIFIES...A SEVERE WEATHER WARNING
MAY BE NEEDED.
LAT...LON 3390 9729 3391 9719 3388 9716 3377 9719
3373 9711 3386 9709 3385 9702 3396 9697
3397 9691 3387 9685 3389 9680 3384 9674
3392 9667 3390 9660 3343 9686 3346 9778
TIME...MOT...LOC 0803Z 261DEG 39KT 3399 9709 3355 9749Special weather statement, May 2, 6:20 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 620 AM CDT FRI MAY 2 2008 TXZ105-119>121-021145- HUNT TX-DALLAS TX-ROCKWALL TX-KAUFMAN TX- 620 AM CDT FRI MAY 2 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN DALLAS COUNTY SOUTHWESTERN HUNT COUNTY NORTHERN KAUFMAN COUNTY ROCKWALL COUNTY AT 620 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTH OF GARLAND...MOVING EAST AT 42 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE FATE...FORNEY...GARLAND... HEATH...MESQUITE...QUINLAN...ROCKWALL...ROWLETT...ROYSE CITY AND SUNNYVALE. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM THROUGH 645 AM. LAT...LON 3301 9610 3273 9614 3276 9674 3294 9674 TIME...MOT...LOC 1120Z 271DEG 37KT 3285 9663
Special weather statement, May 2, 6:42 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 AM CDT FRI MAY 2 2008
TXZ120-121-021215-
ROCKWALL TX-KAUFMAN TX-
642 AM CDT FRI MAY 2 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN KAUFMAN COUNTY
SOUTHERN ROCKWALL COUNTY
AT 642 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF FORNEY...MOVING EAST AT 37
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FORNEY...HEATH AND TERRELL.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3270 9651 3289 9651 3289 9629 3286 9629
3286 9625 3284 9624 3284 9608 3268 9609
TIME...MOT...LOC 1142Z 271DEG 32KT 3279 9644Special weather statement, May 2, 7:44 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
744 AM CDT FRI MAY 2 2008
TXZ122-021315-
VAN ZANDT TX-
744 AM CDT FRI MAY 2 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN VAN ZANDT COUNTY
AT 744 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF WILLS POINT...MOVING EAST AT 32
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...EDGEWOOD...
FRUITVALE...GRAND SALINE AND WILLS POINT.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3253 9608 3272 9609 3277 9607 3277 9576
3276 9575 3276 9572 3272 9567 3273 9562
3270 9559 3256 9559
TIME...MOT...LOC 1244Z 270DEG 28KT 3267 9600Special weather statement, May 2, 7:46 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
746 AM CDT FRI MAY 2 2008
TXZ121-134-135-146-021315-
KAUFMAN TX-ELLIS TX-HENDERSON TX-NAVARRO TX-
746 AM CDT FRI MAY 2 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN ELLIS COUNTY
SOUTHERN KAUFMAN COUNTY
NAVARRO COUNTY
NORTHWESTERN HENDERSON COUNTY
AT 746 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
KAUFMAN TO 18 MILES EAST OF HILLSBORO...MOVING EAST AT 41 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALMA...ANGUS...BARRY...
BLOOMING GROVE...CANEY CITY...CORSICANA...COTTONWOOD...ENCHANTED
OAKS...EUSTACE...GRAYS PRAIRIE...GUN BARREL CITY...KEMP...KERENS...
MABANK...NAVARRO...SEVEN POINTS...TOOL AND TRINIDAD.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THIS LINE OF STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE
NEEDED.
LAT...LON 3198 9684 3205 9688 3258 9634 3253 9606
3237 9607 3235 9588 3190 9635
TIME...MOT...LOC 1246Z 282DEG 36KT 3249 9629 3205 9675The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 1:50 AM CDT | Special Weather Statement | FWD | Cooke, Montague | 25 min |
| May 2, 2:31 AM CDT | Special Weather Statement | FWD | Cooke, Montague | 29 min |
| May 2, 3:03 AM CDT | Special Weather Statement | FWD | Cooke | 27 min |
| May 2, 6:20 AM CDT | Special Weather Statement | FWD | Rockwall | 25 min |
| May 2, 6:42 AM CDT | Special Weather Statement | FWD | Rockwall | 33 min |
| May 2, 7:44 AM CDT | Special Weather Statement | FWD | Van Zandt | 31 min |
| May 2, 7:46 AM CDT | Special Weather Statement | FWD | Navarro | 29 min |
| May 2, 8:07 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Van Zandt | 53 min |
| May 2, 8:30 AM CDT | Tornado Warning | FWD | Van Zandt | 30 min |
| May 2, 8:57 AM CDT | Tornado Warning | FWD | Henderson, Van Zandt | 48 min |
| May 2, 10:20 AM CDT | Special Weather Statement | FWD | Anderson | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.